Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does bug repellent spray causes red itchy dots on arms and legs?

Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

default
Posted on Thu, 7 Aug 2014 in Skin Hair and Nails
Question: my son has red itchy dots on his legs and arms, but he only gets it when he goes out side. what is this? oh by the way I spray him with bug repellent
doctor
Answered by Dr. Rovena Murati 3 hours later
Brief Answer:
Seems to be an allergic reaction.

Detailed Answer:
Hello!
I read carefully your query and understand your concern.

It seems to be an allergic reaction.Since these red itchy dots appear only in his legs and arms (probably in the exposed area) something is causing this allergic reaction to him.

In my opinion there are 2 options:
1) Your son is allergic to something (tree,flower etc) in your outside environment
2) He is allergic to this bug repellent you spray him.

First thing to do is don't spray him when he goes outside and if the red itchy dots still appear then it is clear that bug repellent isn't the problem.

You can use an antihistaminic like Benadryl to relieve the symptoms.

I suggest to consult an allergist.Your son need to do allergy tests to identify the environmental agent which is causing this allergic reaction.
Once identified it,he should avoid the contact with it.

Hope my answer has helped.
Let me know if you have any further question or doubt to clarify.I will be happy to assist you further.

Regards!

Dr.Rovena Murati
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Lab Tests

Recent questions on  Allergy tests

doctor1 MD

Can you please give me an idea of what the attached blood report indicates - allergies? Urine Infection? etc. the Uric Acid and IgE (whatever that is) appear to be very high. Can you suggest treatments? Thank you!

doctor1 MD

My head feels warm and feels itchy as does my chest and back, I do have a rash on my chest and back and all symptoms go a way in less than fifteen minutes. a

doctor1 MD

Hello,Last night i was unable to sleep ,uch coughed a lot and i feel as if my lungs are fylling with fluid BREATHING SLIGHTLY HEAVY

doctor1 MD

I want to know where in Vashi do we have Allergy Test (Food or Egg) facilty. My child is 10 yrs old & he is facing a recurring problem like vomitting & constant stomach pain. We have done sonography & test for Appendix, however all the results are negative. Hence one of our relative suggested Allergy test, since she also had similar problem & later it was found that she has EGG allergy. Kindly advice.

doctor1 MD

I'm a 62 year old healthy male and have a tested allergy to wheat even though I can eat wheat products daily without any ill effects. I have regular allergic attacks lasting fom 24hours to 3-4 days. My IgE levels have been tested on a number of occasions recently and show levels between 600 and 7000+ Ul/ml as opposed to a normal range of 0-100. How can i reduce my levels to a normal range?

doctor1 MD

Hi... I have had very swollen and droopy eyelids for several months and have had blood work done and allergy tests and everything is negative. I had botox about a year and a half ago and did get droppy eyelids but it went away. I wake up sometimes with it so severe that it looks as if someone has hit me!! I don't know if this could be caused by something more serious. I look as if I've aged 10 years in a few months!

doctor1 MD

my mom went for some allergy tests monday and the doctor sent her a blood test also they told her the results would take up to 10 days to come back then the following day her gp phoned and asked her go and pick a perscription for fexofenadine hydrochloride but they didnt tell her what they were for. When she went and picked the perscription up the pharmasist told her they where to do with hemoglobin. could you please tell me if it because her hemoglobin level is to high?